Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Fluctuating boundary layers in a rotating fluid with variable suction


Author: R. Purushothaman
Journal: Quart. Appl. Math. 36 (1979), 428-433
MSC: Primary 76D10; Secondary 35Q99
DOI: https://doi.org/10.1090/qam/520124
MathSciNet review: 520124
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The viscous flow in a semi-infinite fluid above a porous oscillating disk with unsteady normal velocity in a rotating frame is studied. Expressions for velocity and skin friction are obtained. For the case of suction, the oscillations are contained in boundary layers of finite thickness. In the case of injection, resonance occurs when the imposed frequency is twice the angular velocity of rotation. It is found that the resonance can be avoided under certain conditions.


References [Enhancements On Off] (What's this?)

  • [1] A. Simpson and B. Tabarrok, On Kron’s eigenvalue procedure and related methods of frequency analysis, Quart. J. Mech. Appl. Math. 21 (1968), 1–39. MR 0225525, https://doi.org/10.1093/qjmam/21.1.1
  • [2] R. E. Kelly, Quart. J. Mech. Appl. Math. 28, 287 (1965)
  • [3] J. T. Stuart, A solution of the Navier-Stokes and energy equations illustrating the response of skin friction and temperature of an infinite plate thermometer to fluctations in the stream velocity, Proc. Roy. Soc. London. Ser. A. 231 (1955), 116–130. MR 0071208, https://doi.org/10.1098/rspa.1955.0160
  • [4] S. A. S. Messiha, Proc. Camb. Phil. Soc. 62, 329 (1966)
  • [5] R. Purushothaman, J. Inst. Math. Appl. 20, 257 (1977)
  • [6] L. Debnath and S. Mukherjee, Phys. Fluids 16, 1418 (1973)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76D10, 35Q99

Retrieve articles in all journals with MSC: 76D10, 35Q99


Additional Information

DOI: https://doi.org/10.1090/qam/520124
Article copyright: © Copyright 1979 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website